Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 96, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 30, 2007, 12:31 PM CDT for Gonzales County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2007, 12:31 PM CDT (17:31 UTC)
- Expired
- Apr 30, 2007, 2:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2122 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 301732 FFWEWX TXC177-301930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1231 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... GONZALES COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF GONZALES... * UNTIL 230 PM CDT * AT 1228 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM OVER WESTERN GONZALES COUNTY MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAELDER AND PALMETO RAINFALL RATES APPROACHING TWO INCHES AN HOUR WILL CAUSE RAPID RISES ON CREEKS AND STREAMS FOR THE NEXT COUPLE HOURS. LOW WATER CROSSINGS WILL BE QUICK TO FLOOD. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2933 9785 2937 9743 2971 9730 2961 9763 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 9:32 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 30, 9:32 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 932 AM CDT MON APR 30 2007 .DISCUSSION... ADJUSTED FORECASTS FOR NEW FLASH FLOOD WATCH AND RAINFALL TRENDS FOR TODAY...WITH BLENDED INFO FROM 06Z SOLUTIONS... 12Z DATA...AND AVAILABLE CLIMATE PATTERNS/TRENDS FROM RECENT WEATHER SYSTEMS. RAINFALL CHANCES EXPECTED TO CONTINUE THROUGH TONIGHT AND TUESDAY MORNING...POSSIBLY DECREASING SLOWLY FROM THE WEST TUESDAY AFTERNOON OR EVENING. RAINFALL CHANCES MAY PICKUP AGAIN WED. NIGHT AND THURSDAY...THEN DECREASE AGAIN FRIDAY. ANOTHER WEATHER SYSTEM MAY APPROACH FROM THE WEST EARLY NEXT WEEK...BRINGING A CHANCE OF SHOWERS LATE SUNDAY THROUGH MONDAY AND MONDAY NIGHT OF NEXT WEEK. && .PREV DISCUSSION... /ISSUED 736 AM CDT MON APR 30 2007/ UPDATE... ANALYSIS OF RADAR...SURFACE OBS...AND LAPS DATA SUGGESTS THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED. HAVE CANCELED THE SEVERE THUNDERSTORM WATCH FOR ALL OF OUR COUNTIES. HEAVY RAIN THREAT CONTINUES AS STORMS ARE MOVING SLOWLY ACROSS OUR NORTHERN COUNTIES. UPDATED THE ZONES TO REMOVE THE SEVERE THUNDERSTORM WATCH. PREV DISCUSSION... /ISSUED 650 AM CDT MON APR 30 2007/ AVIATION... UPPER LOW WILL OFFER PLENTY OF CONVECTION CHALLENGES FOR THE PERIOD. A WEAKENING COMPLEX OVER THE HILL COUNTRY AND SRN EDWARDS PLATEAU WILL LIKELY STABILIZE THE MIDDAY WEATHER ACROSS MOST AREAS BY AROUND 16Z, WITH A LONGER PERIOD OF STABLE WEATHER OVER WESTERN COUNTIES. INTERMITTENT SHOWERS SHOULD CONTINUE THROUGH AROUND 15Z ACROSS THE I-35 CORRIDOR AREAS AND COULD TRANSITION INTO THUNDERSTORMS WITH ONLY A FEW HOURS OF STABLE WEATHER AT AROUND NOON. THE MORNING THUNDERSTORM COMPLEX LOOKS WEAK ENOUGH TO AFTERNOON DESTABILIZATION. HOWEVER IF CONDITIONS BECOME MORE STABLE AT MIDDAY, THE FOCUS FOR NEW CONVECTION COULD SHIFT INTO NIGHTTIME, WITH ANOTHER MCS POSSIBLE FOR LATE TONIGHT. STRONG GUSTY WINDS WILL BE POSSIBLE FROM THUNDERSTORMS, PARTICULARLY THOSE BETWEEN 22-06Z. DURING PERIODS OF BENIGN WEATHER, MVFR CIGS SHOULD BE MOST COMMON THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 440 AM CDT MON APR 30 2007/ DISCUSSION... WV SATELLITE IMAGERY AND UA ANALYSIS SHOWS UPPER LOW ENTERING WEST TEXAS. THIS HAS BEEN PRODUCING SOME SEVERE THUNDERSTORMS ACROSS WESTERN SOUTH CENTRAL TEXAS THIS EARLY MORNING. THIS UPPER LOW WILL MOVE ACROSS NORTH TEXAS TODAY AND THIS WILL CONTINUE SHOWERS AND THUNDERSTORMS TODAY AND INTO TUESDAY. SPC HAS INCLUDED OUR CWA IN A SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS AND HPC HAS INCLUDED A PORTION OF OUR CWA IN A MODERATE RISK FOR RAINFALL EXCEEDING FLASH FLOOD GUIDANCE. THUS...HAVE INCLUDED MENTION OF SEVERE THUNDERSTORMS AND HEAVY RAIN FOR THE ENTIRE CWA. HAVE ALSO EXTENDED THE FLASH FLOOD WATCH TO INCLUDE THE HILL COUNTRY. THIS SYSTEM WILL BE SLOW TO EXIT THE REGION AND SHOWERS AND THUNDERSTORMS WILL LINGER INTO WEDNESDAY. A SECOND UPPER LEVEL TROUGH WILL PASS ACROSS NORTH TEXAS ON THURSDAY AND THIS WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHERN PORTION OF OUR CWA. THE REMAINDER OF THE WORK WEEK WILL BE DRY AND WARM AS RIDGING BUILDS IN. MODELS ARE SHOWING A DEEP TROUGH DROPPING INTO THE SOUTHWESTERN US ON SUNDAY. A LITTLE EARLY TO GET VERY EXCITED AND HAVE INCLUDED SLIGHT CHANCE POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 65 80 67 85 / 80 50 50 40 10 AUSTIN BERGSTROM INTL AIRPORT 78 65 80 66 85 / 80 50 50 40 10 DEL RIO INTL AIRPORT 79 68 86 69 91 / 60 20 10 10 10 SAN ANTONIO INTL AIRPORT 78 67 83 67 85 / 80 50 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 08/25/01/PM
Hazardous weather outlook, Apr 30, 5:58 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 AM CDT MON APR 30 2007 TXZ171>173-183>194-202>209-217>225-228-011100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 558 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR PORTIONS OF SOUTH CENTRAL TEXAS...GENERALLY ALONG AND NORTHWEST OF A BURNET TO HONDO TO CARRIZO SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY THROUGH THIS EVENING. A SLOW-MOVING UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS A BROAD AREA OF TEXAS TODAY AND TONIGHT. THE HIGHEST POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY RAIN WILL BE FOR THIS AFTERNOON AND THIS EVENING. HOWEVER...FLASH FLOODING WILL REMAIN POSSIBLE FROM CONTINUED TRAINING OF THUNDERSTORMS OVER AREAS NORTH OF A DEL RIO TO KERRVILLE TO BURNET LINE THIS MORNING. DAYTIME HEATING WILL LIKELY TRIGGER NEW THUNDERSTORM DEVELOPMENT BY LATE THIS AFTERNOON WITH DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES POSSIBLE. HOWEVER...THE GREATER THREAT FROM THIS ACTIVITY WILL BE FROM HEAVY RAINFALL...WITH ISOLATED 2 TO 5 INCH TOTALS POSSIBLE OVER THE WATCH AREA BY LATE THIS MORNING...AND ANOTHER 2 TO 5 INCHES OF RAIN POSSIBLE FROM ADDITIONAL THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR HEAVY RAINFALL AND ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MUCH OF SOUTH CENTRAL TEXAS TUESDAY...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 30, 7:22 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD 25 NNE BRACKETTVILLE 29.65N 100.25W
04/30/2007 EDWARDS TX LAW ENFORCEMENT
WATER IS OVER FM674 AND PARTS OF FM334.
&&
PMLocal storm report, Apr 30, 11:31 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM TSTM WND DMG 5 S BANDERA 29.65N 99.07W
04/30/2007 BANDERA TX EMERGENCY MNGR
THUNDERSTORM WIND GUSTS BELOW OVER TREES AND CAUSED
DAMAGE TO ROOFS 5 MILES SOUTH OF BANDERA.
&&Local storm report, Apr 30, 12:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 4 S SEGUIN 29.52N 97.97W
04/30/2007 E1.00 INCH GUADALUPE TX TRAINED SPOTTER
NICKEL TO QUATER SIZE HAIL REPORTED ALONG WITH 50 TO 65
MPH WINDS GUSTS.
&&
PMLocal storm report, Apr 30, 12:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 4 S SEGUIN 29.52N 97.97W
04/30/2007 E1.00 INCH GUADALUPE TX TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED ALONG WITH 50 TO 65
MPH WINDS GUSTS.
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:02 PM CDT | Tornado Warning | EWX | Maverick | 58 min |
| Apr 29, 10:42 PM CDT | Tornado Warning | EWX | Maverick | 33 min |
| Apr 29, 11:14 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 21 min |
| Apr 29, 11:43 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Apr 30, 1:55 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Apr 30, 2:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 64 min |
| Apr 30, 2:40 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Apr 30, 2:59 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 61 min |
| Apr 30, 3:40 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Apr 30, 4:16 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Apr 30, 6:44 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Apr 30, 7:12 AM CDT | Flash Flood Warning | EWX | Kinney, Real, Uvalde | 3 hr |
| Apr 30, 7:43 AM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Apr 30, 8:19 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Apr 30, 8:59 AM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
| Apr 30, 9:34 AM CDT | Flash Flood Warning | EWX | Kerr | 56 min |
| Apr 30, 9:45 AM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 2 hr |
| Apr 30, 10:27 AM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Apr 30, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 50 min |
| Apr 30, 11:24 AM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 66 min |
| Apr 30, 11:31 AM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Apr 30, 11:36 AM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 99 min |
| Apr 30, 11:44 AM CDT | Severe Thunderstorm Warning | EWX | Wilson | 61 min |
| Apr 30, 12:23 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 37 min |
| Apr 30, 12:27 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 63 min |
| Apr 30, 12:42 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 63 min |
| Apr 30, 12:45 PM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
| Apr 30, 12:48 PM CDT | Flash Flood Warning | EWX | Caldwell | 117 min |
| Apr 30, 1:14 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 30 days |
| Apr 30, 1:14 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 2 hr |
| Apr 30, 1:20 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 25 min |
| Apr 30, 1:23 PM CDT | Flash Flood Warning | EWX | Bandera | 67 min |
| Apr 30, 1:24 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 66 min |
| Apr 30, 1:26 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 79 min |
| Apr 30, 1:32 PM CDT | Flash Flood Warning | EWX | Karnes | 118 min |
| Apr 30, 1:36 PM CDT | Flash Flood Warning | EWX | Kerr | 114 min |
| Apr 30, 1:45 PM CDT | Flash Flood Warning | EWX | Atascosa | 2 hr |
| Apr 30, 1:55 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| Apr 30, 2:06 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 54 min |
| Apr 30, 2:07 PM CDT | Flash Flood Warning | EWX | Kendall | 53 min |
| Apr 30, 2:22 PM CDT | Flash Flood Warning | EWX | Gonzales | 113 min |
| Apr 30, 2:28 PM CDT | Flash Flood Warning | EWX | Wilson | 77 min |
| Apr 30, 2:38 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| Apr 30, 2:43 PM CDT | Flash Flood Warning | EWX | Kendall | 62 min |
| Apr 30, 2:55 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
| Apr 30, 3:00 PM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 2 hr |
| Apr 30, 3:12 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
| Apr 30, 3:19 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 56 min |
| Apr 30, 3:37 PM CDT | Flash Flood Warning | EWX | Wilson | 113 min |
| Apr 30, 4:59 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Apr 30, 5:31 PM CDT | Flash Flood Warning | EWX | Karnes | 2 hr |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 45 min |
| Apr 30, 6:58 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 47 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.